Alert archive / Missouri / River Flood Warnings in 2020
River Flood Warning 92, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Mar 23, 2020, 12:23 PM CDT for Cole County, Osage County, Missouri. It was in force for 32 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 23, 2020, 12:23 PM CDT (17:23 UTC)
- Expired
- Mar 24, 2020, 8:33 PM CDT
- In force
- 32 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Cole County, MO, Osage County, MO
The radar
The St Louis radar (KLSX), 118 km from the middle of the area, began a volume at 17:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Osage River at Mari-Osa Campground (MOAM7).
- Action stage
- 17 ft
- Minor stage
- 19 ft
- Moderate stage
- 22 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
515
WGUS43 KLSX 231723
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
1223 PM CDT Mon Mar 23 2020
...The National Weather Service in St. Louis has issued a flood
warning for the following river in Missouri...
Osage River near
Mari-Osa Campground
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC051-151-242322-
/O.NEW.KLSX.FL.W.0092.200323T1723Z-200325T0900Z/
/MOAM7.1.ER.200323T0947Z.200323T1800Z.200324T0300Z.UU/
1223 PM CDT Mon Mar 23 2020
The National Weather Service in St. Louis has issued a
* Flood Warning for
The Osage River near Mari-Osa Campground
* Until tonight.
* At 12:00 PM Monday the stage was 19.5 feet.
* Flood stage is 19.0 feet.
* The river is forecast to fall back below flood state tonight.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/24 03/25 03/26 03/27 03/28
Osage River
Mari-Osa Campg 19.0 19.50 18.3 17.9 17.9 17.8 17.3
&&
LAT...LON 3849 9199 3849 9202 3847 9202 3853 9204 3853 9202
$$2 follow-up statements
158
WGUS83 KLSX 240140
FLSLSX
Flood Statement
National Weather Service St Louis MO
840 PM CDT Mon Mar 23 2020
...The flood warning continues for the following river in
Missouri...
Osage River near Mari-Osa Campground
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC051-151-250140-
/O.EXT.KLSX.FL.W.0092.000000T0000Z-200325T0707Z/
/MOAM7.1.ER.200323T0947Z.200323T1700Z.200324T0107Z.UU/
840 PM CDT Mon Mar 23 2020
The Flood Warning continues for
the Osage River near Mari-Osa Campground
* until late Tuesday night.
* At 12:00 PM Monday the stage was 19.5 feet.
* Flood stage is 19.0 feet.
* Minor flooding is occurring.
* The river is forecast to continue falling to below flood stage
Tuesday morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/24 03/25 03/26 03/27 03/28
Osage River
Mari-Osa Campg 19.0 19.50 18.4 17.2 16.7 16.3 15.9
&&
LAT...LON 3849 9199 3849 9202 3847 9202 3853 9204 3853 9202
$$119
WGUS83 KLSX 250133
FLSLSX
Flood Statement
National Weather Service St Louis MO
833 PM CDT Tue Mar 24 2020
...The flood warning is cancelled for the following river in
Missouri...
Osage River near Mari-Osa Campground
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC051-151-250203-
/O.CAN.KLSX.FL.W.0092.000000T0000Z-200325T0707Z/
/MOAM7.1.ER.200323T0947Z.200323T1700Z.200324T0630Z.UU/
833 PM CDT Tue Mar 24 2020
The Flood Warning is cancelled for
the Osage River near Mari-Osa Campground.
* At 3:00 PM Tuesday the stage was 18.5 feet.
* Flood stage is 19.0 feet.
* The river will continue falling to 14.4 feet by Thursday morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/25 03/26 03/27 03/28 03/29
Osage River
Mari-Osa Campg 19.0 18.50 15.7 14.4 13.7 13.1 12.7
&&
LAT...LON 3849 9199 3849 9202 3847 9202 3853 9204 3853 9202
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 23, 6:34 AM CDT, 5 hours 49 minutes earlier.
Area forecast discussion, Mar 23, 6:34 AM CDT, 5 hours 49 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
634 AM CDT Mon Mar 23 2020
.SHORT TERM... (Through Late Tuesday Afternoon)
Issued at 346 AM CDT Mon Mar 23 2020
Surface ridge will build in across the region today. However, very
little improvement in cloud cover as decent inversion just off the
surface will keep stratus layer around through at least the mid
afternoon hours, before ceilings lift somewhat but will not scatter
out. Another issue in the near term will be areas of dense fog over
portions of central Missouri that will linger through at least
15z. Dense fog advisory has been issued for this area with
visibilities a quarter of a mile or less at times. With the
lingering clouds, fog, and light winds, temperatures will struggle
to rise much today. Highs will be in the mid 40s to mid 50s.
By tonight, surface ridge will move off to the east as next system
approaches region. Strong upper level shortwave with associated
surface low over the Southern Plains will slide east towards
forecast area with increasing chances of showers and some storms
late tonight especially on nose of low level jet.
During the day on Tuesday, warm frontal boundary will extend
eastward from surface low along I-70 corridor with portions of
southeast MO and southern IL in the warm sector. Still some
differences among the models on exact placement of the frontal
boundary and surface low track. For now with MU CAPES between 500
and 1000 J/kg, mid level lapse rates around 8, and 0-1km SRH in
excess of 300 m2s2, still expect isolated/scattered strong to severe
storms, especially Tuesday afternoon/early evening over southeast
MO and southern IL. SPC has placed this area in a marginal risk
at this time. Rainfall amounts between half an inch and an inch
are possible with locally higher amounts possible. Highs will be
in the upper 40s to mid 60s.
Byrd
.LONG TERM... (Tuesday Night through Sunday)
Issued at 346 AM CDT Mon Mar 23 2020
Showers and storms exit region by Tuesday evening with dry
conditions returning to the region through Wednesday. Otherwise,
active pattern continues with several weak shortwaves sliding
eastward in zonal flow aloft Wednesday night through Thursday
night. Beyond that, digging shortwave trof over the southwestern
US will begin to lift out towards forecast area with best chances
of showers and storms Friday through Saturday. As for temperatures
through the extended, expect the warmest weather Thursday and
Friday with highs in the mid 50s to mid 70s both days.
Byrd
&&
.AVIATION... (For the 12z TAFs through 12z Tuesday Morning)
Issued at 619 AM CDT Mon Mar 23 2020
Fog in central MO has begun to improve and that trend should
continue until the fog dissipates in the next few hours.
Otherwise, overcast skies will stick around through much of the
forecast period with ceiling heights as the main source of
forecast uncertainty. For this morning, guidance in good agreement
keeping cigs at COU and UIN well below 1,000 ft. Forecast is less
certain around St. Louis, which will likely be right on the
border between IFR conditions to the north and west and MVFR
conditions to the east and south. I wouldn't be surprised to see
any of the metro terminals bounce around 1,000 ft, but have tried
to highlight the predominant cig at each terminal.
As we realize some diurnal heating this afternoon, cigs will
gradually lift. The majority of forecast guidance even has the
MVFR cigs scattering out in the evening. Given strong model
agreement and pockets of VFR conditions upstream, have gone with
VFR conditions everywhere but UIN in the evening and overnight
hours. However, climatologically, the evening is not a favored
time for ceiling improvements, so I have included SCT025 to
message the possibility that cigs may stay below 3,000 ft through
the night. Showers and embedded storms will then move into the
region on Tuesday morning, impacting STL at the end of the TAF
period.
BSH
&&
.PRELIMINARY POINT TEMPS/POPS...
Saint Louis 52 44 55 43 / 5 20 100 10
Quincy 47 40 48 39 / 5 20 90 10
Columbia 52 45 52 41 / 5 40 100 5
Jefferson City 53 46 56 42 / 10 50 100 5
Salem 52 42 53 43 / 5 20 100 30
Farmington 54 45 59 43 / 5 40 100 5
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Dense Fog Advisory until 10 AM CDT this morning for Audrain MO-
Boone MO-Callaway MO-Cole MO-Knox MO-Moniteau MO-Monroe MO-
Shelby MO.
IL...None.
&&
WFO LSXHazardous weather outlook, Mar 23, 9:47 AM CDT, 2 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 947 AM CDT Mon Mar 23 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-241500- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 947 AM CDT Mon Mar 23 2020 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a chance of thunderstorms Monday Night through Tuesday evening. A few strong to severe storms are possible Tuesday afternoon and evening across parts of southeastern Missouri and southern Illinois. The main threat will be large hail. There are additional chances for thunderstorms Thursday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Britt
In the hours before
Local storm report, Mar 23, 7:01 AM CDT, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
701 AM CDT MON MAR 23 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW CLARKSVILLE 39.37N 90.90W
03/23/2020 M1.0 INCH PIKE MO CO-OP OBSERVER
&&
JPGLocal storm report, Mar 23, 7:03 AM CDT, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
703 AM CDT MON MAR 23 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM SNOW VANDALIA 39.31N 91.49W
03/23/2020 M1.0 INCH AUDRAIN MO CO-OP OBSERVER
&&
JPGLocal storm report, Mar 23, 7:34 AM CDT, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
734 AM CDT MON MAR 23 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW MEDORA 39.18N 90.14W
03/23/2020 M1.3 INCH MACOUPIN IL CO-OP OBSERVER
&&
JPGLocal storm report, Mar 23, 8:49 AM CDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
849 AM CDT MON MAR 23 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW 3 WNW MOUNT STERLING 38.49N 91.66W
03/23/2020 M1.0 INCH OSAGE MO CO-OP OBSERVER
&&
JPGLocal storm report, Mar 23, 9:33 AM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
933 AM CDT MON MAR 23 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW MEXICO 39.17N 91.87W
03/23/2020 M1.3 INCH AUDRAIN MO CO-OP OBSERVER
&&
JPGThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 3:09 AM CDT | Dense Fog Advisory | LSX | Audrain, Boone, Callaway, Cole, Knox, Moniteau and 2 more | 7 hr |
| Mar 23, 4:24 AM CDT | River Flood Warning | LSX | Cole | 28 hr |
Nearby
River Flood Warnings in Missouri, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.